# SDR 95ZZZX220

- Difficulty date: January 4, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2FOR
- Make and model: Conaer LA4200
- Aircraft serial: 568
- System (JASC): 7900 · Engine Oil System (Airframe Furnished)
- Part: Breather
- Condition: Ice Blocked
- Location: Front Nose Cowl
- Stage of operation: CR
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

AIRCRAFT DEPARTED INL ON A MINUS 9 DEGREE FAHRENHEIT DAY.  OIL BREATHER PLUGGED WITH ICE, FRONT OIL SEAL BLEW OUT ALONG WITH ALL THE ENGINE OIL.  AIRCRAFT WAS SUBSTANTIALLY DAMAGED DURING 'OFF-FIELD' LANDING.  AD 64-17-05 IS NOT APPLICABLE BECAUSE BREATHER HAS A 'NICKLE SLOT' CUT IN IT DURING MANUFACTURE, BUT SLOT WAS FILLED WITH ICE.  SUBMITTER RECOMMENDS MOVING BREATHER LINE AND AIR/OIL SEPARATOR TO A WARMER PART OF THE ENGINE COWLING.  IT IS CURRENTLY MOUNTED IN THE FRONT NOSE COWL WHICH PROVIDES NO PROTECTION FROM THE ELEMENTS.
